Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 129, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 23, 2016, 7:53 PM EDT for 6 counties in North Carolina. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 7:53 PM EDT (23:53 UTC)
- Expired
- Jun 23, 2016, 8:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Durham County, NC, Franklin County, NC, Granville County, NC, Orange County, NC, Person County, NC, Vance County, NC
The radar
The Raleigh/Durham radar (KRAX), 71 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 8:25 PM EDT | HAIL 1 | Franklinton, NC | . |
| Jun 23, 8:30 PM EDT | TSTM WND DMG | 4 Ene Roxboro, NC | TREE DOWN ON TODD ROAD. . |
| Jun 23, 8:35 PM EDT | TSTM WND DMG | 5 W Oak Hill, NC | TREE DOWN ON PIXLEY PRITCHARD ROAD AT THOMAS STORE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:52 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 940 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
978
WUUS52 KRAH 232353
SVRRAH
NCC063-069-077-135-145-181-240100-
/O.NEW.KRAH.SV.W.0129.160623T2353Z-160624T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
753 PM EDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERSON COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
VANCE COUNTY IN CENTRAL NORTH CAROLINA...
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 900 PM EDT
* AT 753 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HENDERSON TO NEAR OXFORD TO 6 MILES SOUTHEAST
OF ROXBORO...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...ROXBORO...CREEDMOOR...BUTNER...FRANKLINTON...
KITTRELL...ROUGEMONT...CONCORD AND YOUNGSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3646 7831 3632 7828 3630 7828 3627 7831
3626 7825 3599 7845 3608 7869 3620 7917
3624 7917 3624 7915 3654 7914 3654 7845
TIME...MOT...LOC 2353Z 299DEG 26KT 3640 7844 3626 7861 3632 7891
HAIL...1.25IN
WIND...60MPH
$$
772 follow-up statements
108
WWUS52 KRAH 240019
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
819 PM EDT THU JUN 23 2016
NCC063-069-077-135-145-181-240100-
/O.CON.KRAH.SV.W.0129.000000T0000Z-160624T0100Z/
PERSON NC-ORANGE NC-VANCE NC-GRANVILLE NC-FRANKLIN NC-DURHAM NC-
819 PM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR PERSON...NORTHEASTERN ORANGE...SOUTHERN VANCE...GRANVILLE...
NORTHWESTERN FRANKLIN AND NORTHWESTERN DURHAM COUNTIES...
AT 819 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF KITTRELL TO 6 MILES EAST OF CREEDMOOR
TO 7 MILES NORTHEAST OF PROSPECT HILL...MOVING SOUTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...ROXBORO...CREEDMOOR...BUTNER...FRANKLINTON...
KITTRELL...ROUGEMONT...CONCORD AND YOUNGSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3641 7837 3635 7831 3627 7834 3627 7831
3626 7825 3599 7845 3608 7869 3620 7917
3624 7917 3624 7915 3648 7914 3643 7872
3644 7849
TIME...MOT...LOC 0019Z 316DEG 22KT 3625 7831 3612 7858 3630 7908
HAIL...1.50IN
WIND...60MPH
$$
77685
WWUS52 KRAH 240045
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
845 PM EDT THU JUN 23 2016
NCC063-069-077-135-145-181-240054-
/O.CAN.KRAH.SV.W.0129.000000T0000Z-160624T0100Z/
PERSON NC-ORANGE NC-VANCE NC-GRANVILLE NC-FRANKLIN NC-DURHAM NC-
845 PM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR PERSON...NORTHEASTERN
ORANGE...SOUTHERN VANCE...GRANVILLE...NORTHWESTERN FRANKLIN AND
NORTHWESTERN DURHAM COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
PORTIONS OF FRANKLIN COUNTY UNTIL 915 PM.
LAT...LON 3641 7837 3635 7831 3627 7834 3627 7831
3626 7825 3599 7845 3608 7869 3620 7917
3624 7917 3624 7915 3648 7914 3643 7872
3644 7849
TIME...MOT...LOC 0043Z 299DEG 26KT 3617 7812 3604 7839 3622 7889
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:27 PM EDT, 26 minutes earlier.
Area forecast discussion, Jun 23, 7:27 PM EDT, 26 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 727 PM EDT THU JUN 23 2016 .SYNOPSIS... An active northwest flow aloft will prevail over the Carolinas and Mid-Atlantic through Friday night. Dry conditions will return later this weekend as an upper level ridge builds northeast along the Appalachians, however, a more active pattern will return early next week as the ridge weakens and NW flow aloft becomes established over the region again. && .NEAR TERM /THROUGH TONIGHT/... As of 100 PM Thursday... A 1009 mb surface low over the OH valley will weaken and track SE toward diffluent flow aloft along the Mid-Atlantic/Carolinas today as parent shortwave energy rapidly outpaces the surface low and tracks rapidly E/ENE across New England toward the Canadian Maritimes. An associated cold front, previously expected to progress southward into central NC tonight, has become increasingly difficult to locate this afternoon, having been washed out or masked by a train of MCS activity progressing E/ESE across the Virginias. Broken/overcast cloud cover and shower activity north of the hwy 64 corridor this morning through early afternoon are associate with the aforementioned MCS activity. As a result, expect a N-S gradient of high temps this afternoon, ranging from near ~80F near the VA border in the NE coastal plain to ~90F Triad/Raleigh, to mid/upper 90s near the SC border. Instability will also vary greatly across central NC, from strong ~3000 MLCAPE in the West/SW piedmont to Moderate/capped 1000 MLCAPE in the central and NE coastal plain. With time, expect strong destabilization, driven by rich low-level moisture advection beneath a modified elevated mixed layer, to spread from the W/SW Piedmont toward the Triangle and Coastal Plain late this aft/eve. The train of MCS activity currently tracking through the Virginias has altered airmass destabilization over central NC, and has likely altered/modified the cold front progressing south of the Mason-Dixon line this afternoon. Given that the forecast was complicated to begin with, confidence is very low with regard to the evolution/ coverage/location of convection this afternoon through tonight. Current thinking is that, *should activity develop*, it will most likely be in vicinity of a differential heating boundary in the NW Piedmont during the mid/late afternoon (peak heating). Initial development will rapidly become supercells (splitters most likely) given strong instability and 35-45 kt deep layer shear. Cyclonic (right) movers will exhibit a motion from ~300 degrees at ~20 kt, while anticyclonic (left) movers will exhibit a motion from ~260 degrees at 35 kt. As a result, such activity will tend to propagate E/SE toward the Sandhills, where upscale growth along outflow will likely ensue given steep low-level lapse rates and DCAPE values of 1000-1200 J/kg south of Hwy 64. If small amplitude disturbances /DPVA/ cross the region in NW flow aloft this evening/tonight, additional development could occur across the western Piedmont (or anywhere else in central NC). With the above in mind, a conditional potential for isolated severe thunderstorms will certainly be present, with a primary threat of large (quarter to golfball size) hail and damaging straight line winds. -Vincent && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... As of 330 PM Thursday... Forecast confidence for Fri/Fri night has actually decreased over the past 24 hours. A train of MCSs propagating SE/ESE through the Virginias early this morning through the middle of this afternoon (i.e. currently) has significantly altered the mesoscale pattern (low-level height/wind fields) over the Mid-Atlantic, including washing out or completely masking the backdoor cold front previously expected to track southward through VA into northern portions of central NC late tonight. As a result, model guidance no longer indicates a cooler airmass advecting into the region from the north on Friday. Instead, guidance suggests that the 1010 mb sfc low currently in OH will transition SE into central VA/northern NC Friday afternoon as DPVA attendant shortwave energy progressing eastward through the Mid-Atlantic tracks in close vicinity to an 'effective' frontal zone, one which separates a cloudy/rain cooled airmass (assoc/w persistent convection/MCS remnants in VA) from a hot/unstable airmass assoc/w strong insolation to the south in NC. This low is expected to gradually transition to the NC coast Fri night as northerly flow develops across VA/DELMARVA (in response to surface pressure rises /subsidence/ over New England and the northern Mid-Atlantic), pushing the frontal zone S/SE through central NC Fri night. Guidance suggests thermodynamic conditions Fri afternoon will be similar to today, i.e. strong insolation, rich low-level moisture and a modified elevated mixed layer contributing to strong diurnal destabilization. Expect convection to develop during the mid/late afternoon as low-level convergences increases in vicinity of the sfc low and (later) along the S/SE advancing frontal zone Fri eve/night. Given effective bulk shear values supportive of supercells, expect a potential for isolated severe storms capable of producing large hail and damaging winds. -Vincent && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 400 PM Thursday... Little change in overall forecast rationale through the medium range. Ridging at the surface and aloft will build across the Middle Atlantic states this weekend, with associated cooler and mainly dry conditions. The exception will be on Sat, as the cold front forecast to cross central NC Fri night settles through the Coastal Plain, with an associated lingering chance of showers. Broken to overcast low clouds in NE low level flow are also likely to expand SWD throughout the CWFA during the morning-midday hours Sat, and probably linger into at least the first half of the afternoon east of I-95. Temperatures should accordingly remain at or below guidance values over the far NE Piedmont and Coastal Plain, with highs ranging from near 90 SW to around 80 or so NE. Low clouds will be shunted progressively further SWWD through early Sunday, with subsequent mostly sunny and warmer conditions, and highs in the middle 80s to lower 90s, on Sunday. A mid to upper-level trough is forecast to become re-established over the ERN U.S early to mid next week, with an associated wavy frontal zone at the surface --and associated above average chances of showers and storms-- expected to waver across the Middle Atlantic states. Any relatively lower probability of convection will likely be late Tue night-Wed, when the models indicate the frontal zone is most likely to drift south of central NC, albeit only briefly. && .AVIATION /00Z Friday through Wednesday/... As of 727 PM Thursday... 24-Hour TAF period: Additional showers and thunderstorms are still expected this evening into tonight at all terminals. The best overall potential for convection (and perhaps an isolated severe storm) will occur at RDU/RWI terminals between 00Z and 03Z tonight and at KINT/KGSO/KFAY between 03Z and 06Z. Otherwise, expect VFR conditions to prevail through the remainder of the TAF period. -KC Looking ahead: Sub-VFR conditions associated with showers/storms will remain possible Fri/Fri night. Drier /VFR/ conditions will prevail over the weekend as an upper level ridge builds over the Appalachians. A more active pattern of NW flow aloft will return early next week. -Vincent && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...VINCENT LONG TERM...26 AVIATION...KC/VINCENT
Hazardous weather outlook, Jun 23, 3:55 PM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 355 PM EDT THU JUN 23 2016 NCZ007>011-021>028-038>043-075>078-088-089-242000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-CUMBERLAND-SAMPSON- 355 PM EDT THU JUN 23 2016 ...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EVENING FOR SEVERE THUNDERSTORM WATCH 291. NCZ073-074-083>086-242000- STANLY-MONTGOMERY-ANSON-RICHMOND-SCOTLAND-HOKE- 355 PM EDT THU JUN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 4:02 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
402 PM EDT THU JUN 23 2016
NCZ022-023-232045-
GUILFORD NC-ALAMANCE NC-
402 PM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF GUILFORD AND
ALAMANCE COUNTIES UNTIL 445 PM EDT...
AT 401 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ELON COLLEGE...OR 7 MILES SOUTHWEST OF BURLINGTON...MOVING EAST AT 20
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...BURLINGTON...GRAHAM...MEBANE...
MCLEANSVILLE...ELON COLLEGE...SUMMERFIELD...
GIBSONVILLE AND STOKESDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF BLOWING AROUND TRASH CANS...POTTED
PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3624 7926 3591 7926 3585 7924 3584 7954
3590 7955 3592 8004 3626 8004
TIME...MOT...LOC 2001Z 278DEG 18KT 3600 7953
10Special weather statement, Jun 23, 5:02 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT THU JUN 23 2016
NCZ023-024-232200-
ORANGE NC-ALAMANCE NC-
502 PM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN ORANGE
AND CENTRAL ALAMANCE COUNTIES UNTIL 600 PM EDT...
AT 502 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BURLINGTON...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...HILLSBOROUGH...MEBANE...ELON COLLEGE...
GIBSONVILLE...HAW RIVER...SWEPSONVILLE...GLEN RAVEN AND SCHLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3615 7905 3598 7916 3605 7954 3612 7954
3618 7952
TIME...MOT...LOC 2102Z 283DEG 24KT 3608 7946
77Special weather statement, Jun 23, 5:23 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT THU JUN 23 2016
NCZ023-039-040-232200-
RANDOLPH NC-ALAMANCE NC-CHATHAM NC-
523 PM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
RANDOLPH...SOUTHERN ALAMANCE AND NORTHWESTERN CHATHAM COUNTIES UNTIL
600 PM EDT...
AT 522 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF RANDLEMAN...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SILER CITY...LIBERTY...STALEY AND SNOW CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY... MONITOR LOCAL RADIO STATIONS AND
AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3579 7975 3591 7972 3590 7955 3585 7924
3567 7930
TIME...MOT...LOC 2122Z 277DEG 20KT 3585 7964
77Local storm report, Jun 23, 6:36 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
636 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 4 W SAXAPAHAW 35.95N 79.39W
06/23/2016 E1.50 INCH ALAMANCE NC PUBLIC
.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Jun 23, 7:15 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
715 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL BETHEL HILL 36.50N 78.88W
06/23/2016 U1.75 INCH PERSON NC TRAINED SPOTTER
.
&&
SCLocal storm report, Jun 23, 7:32 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL 3 NNW BETHEL HILL 36.54N 78.90W
06/23/2016 E2.50 INCH PERSON NC PUBLIC
REPORT ON U.S. ROUTE 501 JUST SOUTH OF VA
STATE LINE. .
&&
NWS RALEIGH NC
IRIS SYSTEMThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:31 PM EDT | Special Weather Statement | RAH | Franklin | 44 min |
| Jun 22, 9:43 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance | 32 min |
| Jun 22, 9:47 PM EDT | Special Weather Statement | RAH | Halifax | 58 min |
| Jun 22, 9:54 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 36 min |
| Jun 22, 10:13 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 62 min |
| Jun 22, 10:21 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash, Warren | 20 min |
| Jun 22, 10:24 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wake | 36 min |
| Jun 22, 10:59 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wayne, Wilson | 31 min |
| Jun 22, 11:30 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 30 min |
| Jun 23, 12:19 AM EDT | Special Weather Statement | RAH | Wake | 56 min |
| Jun 23, 12:30 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 45 min |
| Jun 23, 1:19 AM EDT | Special Weather Statement | RAH | Wilson | 41 min |
| Jun 23, 1:23 AM EDT | Special Weather Statement | RAH | Durham, Orange | 37 min |
| Jun 23, 1:27 AM EDT | Special Weather Statement | RAH | Johnston | 48 min |
| Jun 23, 1:44 AM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Wake | 46 min |
| Jun 23, 2:16 AM EDT | Special Weather Statement | RAH | Franklin | 44 min |
| Jun 23, 3:44 AM EDT | Special Weather Statement | RAH | Granville | 31 min |
| Jun 23, 3:46 AM EDT | Special Weather Statement | RAH | Wake | 44 min |
| Jun 23, 4:17 AM EDT | Special Weather Statement | RAH | Vance, Warren | 43 min |
| Jun 23, 4:51 AM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 39 min |
| Jun 23, 4:02 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 43 min |
| Jun 23, 4:26 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 49 min |
| Jun 23, 5:02 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 58 min |
| Jun 23, 5:08 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 67 min |
| Jun 23, 5:23 PM EDT | Special Weather Statement | RAH | Chatham | 37 min |
| Jun 23, 5:51 PM EDT | Tornado Warning | RAH | Alamance, Chatham, Orange | 28 min |
| Jun 23, 6:16 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 44 min |
| Jun 23, 6:18 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 41 min |
| Jun 23, 6:54 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 51 min |
| Jun 23, 7:01 PM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 44 min |
| Jun 23, 7:36 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash, Warren | 46 min |
| Jun 23, 7:37 PM EDT | Tornado Warning | RAH | Granville | 23 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.